Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 241, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 19, 2011, 11:26 PM CDT for Jefferson County, Kansas. It was in force for 49 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 11:26 PM CDT (04:26 UTC)
- Expired
- Aug 20, 2011, 12:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Jefferson County, KS
The radar
The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 11:40 PM CDT | TSTM WND GST 60 | Nortonville, KS | |
| Aug 19, 11:46 PM CDT | TSTM WND GST 60 | Nortonville, KS | |
| Aug 19, 11:57 PM CDT | HAIL 1.75 | 7 E Nortonville, KS | DELAYED REPORT OF 3 WINDOWS BROKEN ON THE WEST SIDE OF A HOME DUE TO WIND DRIVEN HAIL. DAMAGE ALSO TO THE VINYL SIDING AND 1-2 INCH TREE LIMBS DOWN. |
| Aug 19, 11:58 PM CDT | HAIL 1.75 | 5 E Nortonville, KS | DELAYED REPORT OF GOLF BAIL ALONG WITH 1-2 INCH LIMBS DOWN. |
| Aug 20, 12:02 AM CDT | TSTM WND DMG | 2 Se Nortonville, KS | TELEPHONE POLL BLOWN DOWN ALONG WITH 2-3 INCH DIAMETER LIMBS. |
| Aug 20, 12:02 AM CDT | HAIL 1.25 | 5 Ese Nortonville, KS | DELAYED REPORT OF HALF DOLLAR SIZED HAIL, A SMALL TREE BLOWN DOWN, AND DAMAGE TO BEAN CROPS. |
| Aug 20, 12:07 AM CDT | HAIL 1.25 | 3 E Winchester, KS | |
| Aug 20, 12:13 AM CDT | HAIL 1 | 5 Nne Mclouth, KS | |
| Aug 20, 12:20 AM CDT | TSTM WND GST 95 | 6 Ese Nortonville, KS | RESIDENT ESTIMATED WINDS POTENTIALLY AS GREAT AS 100 MPH. OTHER ESTIMATED REPORTS UPSTREAM OF 90+ MPH SUPPORTS SPEED. ONE TREE 3 FEET IN DIAMETER UPROOTED...ANOTHER TREE 1 FOOT IN DIAMETER UPROOTED ON PROPERTY. |
| Aug 20, 12:20 AM CDT | HAIL 3 | 6 E Nortonville, KS | 3 INCH DIAMETER HAIL MEASURED...HAIL CRACKED TWO WINDOWS IN THE HOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1999 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
036
WUUS53 KTOP 200426
SVRTOP
KSC087-200515-
/O.NEW.KTOP.SV.W.0241.110820T0426Z-110820T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1126 PM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 1215 AM CDT
* AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8
MILES NORTHWEST OF NORTONVILLE...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTONVILLE...
WINCHESTER...
MCLOUTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3915 9517 3915 9518 3940 9551 3942 9549
3942 9518 3942 9517
TIME...MOT...LOC 0427Z 312DEG 26KT 3948 9541
WIND...HAIL 60MPH 1.25IN
$$3 follow-up statements
341
WWUS53 KTOP 200445
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1145 PM CDT FRI AUG 19 2011
KSC087-200515-
/O.CON.KTOP.SV.W.0241.000000T0000Z-110820T0515Z/
JEFFERSON-
1145 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...
AT 1140 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTONVILLE...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF A
HALF DOLLAR IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER AND MCLOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3915 9517 3915 9518 3940 9551 3942 9549
3942 9518 3942 9517
TIME...MOT...LOC 0444Z 312DEG 26KT 3940 9529
WIND...HAIL 60MPH 1.25IN
$$306 WWUS53 KTOP 200500 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1200 AM CDT SAT AUG 20 2011 KSC087-200515- /O.CON.KTOP.SV.W.0241.000000T0000Z-110820T0515Z/ JEFFERSON- 1200 AM CDT SAT AUG 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHEASTERN JEFFERSON COUNTY... AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF WINCHESTER...OR 6 MILES SOUTHEAST OF NORTONVILLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN JEFFERSON COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3942 9517 3917 9517 3940 9537 3942 9536 TIME...MOT...LOC 0500Z 299DEG 20KT 3937 9522 WIND...HAIL 60MPH 1.25IN $$
292 WWUS53 KTOP 200513 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1213 AM CDT SAT AUG 20 2011 KSC087-200523- /O.EXP.KTOP.SV.W.0241.000000T0000Z-110820T0515Z/ JEFFERSON- 1213 AM CDT SAT AUG 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY WILL EXPIRE AT 1215 AM CDT... AT 1213 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA... THUS THE WARNING WILL EXPIRE AT 1215 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3942 9517 3917 9517 3940 9537 3942 9536 TIME...MOT...LOC 0513Z 299DEG 20KT 3933 9514 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 9:45 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 19, 9:45 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 945 PM CDT FRI AUG 19 2011 .UPDATE... ...UPDATED FOR CURRENT TRENDS AND INCREASING FLASH FLOOD POTENTIAL... LATEST OBSERVATIONS CONTINUE TO SUPPORT A HEAVY RAIN THREAT ACROSS THE AREA TONIGHT. OBSERVATIONS AND NEW SHORT TERM MODEL GUIDANCE AS WELL AS THE 00 UTC NAM ALSO SUPPORT THIS HEAVY RAIN POTENTIAL. THE THREAT APPEARS TO BE AMPLIFIED ACROSS NORTHEAST KANSAS... COINCIDENTALLY IN MUCH OF THE SAME AREA THAT RECEIVED 1 TO 2 INCHES OF HEAVY RAIN LAST NIGHT. AN INITIAL LINE OF CONVECTION ACROSS SOUTHEAST NEBRASKA WILL BUILD SOUTH WITH SOME MINOR BACKBUILDING POSSIBLE ACROSS EXTREME NORTHERN KANSAS THROUGH 05Z. WILL THEN EXPECT CONVERGENCE IN THE LOWER LEVELS TO BE MAXIMIZED BETWEEN 04Z AND 12Z NEAR AND JUST NORTH OF INTERSTATE 70 WHILE THE SHORT WAVE TROUGH ALOFT SLOWLY MAKES ITS WAY TO THE EAST. MOISTURE CONTENT WILL INCREASE INTO NORTHEAST KANSAS PRIOR TO THAT TIME. ALL IN ALL...PEAK RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THE HEAVIEST STORMS...WITH THE BEST CHANCE FOR MORE PROLONGED TSTORM ACTIVITY TO AFFECT SATURATED GROUNDS WITHIN THE FLASH FLOOD WATCH AREA. BARJENBRUCH && .DISCUSSION... TONIGHT-SATURDAY: ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED BY MID EVENING INTO THE OVERNIGHT HOURS ACROSS THE CWA. AS OF EARLY THIS AFTERNOON...FINE LINE RADAR AND SURFACE MESONET OBSERVATIONS SHOWED A NW-SE ORIENTED FRONTAL BOUNDARY LOCATED OVER THE FAR SOUTHWESTERN CWA DELINEATING COOLER/MOIST CONDITIONS TO THE NORTH AND VERY HOT SFC TEMPERATURES TO THE SOUTH. AN UPPER DISTURBANCE WAS APPROACHING THE HIGH PLAINS...WITH CONVECTION NOW DEVELOPING OVER PARTS OF SW KANSAS AND SE COLORADO. THIS SFC BOUNDARY WILL DRIFT SOUTHWARD THROUGH TONIGHT AS THE UPPER WAVE MOVES ACROSS THE CENTRAL PLAINS. THE ONGOING CONVECTION IS PARTIALLY IN RESPONSE TO THE UPPER WAVE...AND ANTICIPATE THIS REGION OF ACTIVITY TO EXPAND IN COVERAGE AS IT MOVES NORTHEASTWARD ACROSS CENTRAL/NORTHERN KANSAS...MAINLY NORTH OF THE SFC BOUNDARY. SOME OF THIS ACTIVITY DURING THE EVENING MAY BECOME ROBUST...WITH THE STRONGEST ACTIVITY INITIALLY RESIDING OVER THE NORTHWEST HALF OF THE CWA. FURTHER CONCENTRATION OF CONVECTION OVER SE NEBRASKA INTO FAR NORTHERN KANSAS MAY EVOLVE INTO A COMPLEX...WITH OUTFLOW PROPAGATING THE SYSTEM MORE TO THE EAST OR SOUTHEAST BACK INTO PORTIONS OF THE CWA. THEREFORE...THE HIGHEST PROBABILITY OF CONVECTION FROM 00Z- 12Z WILL BE LOCATED ALONG AND NORTH OF INTERSTATE 70. OVERALL SHEAR/INSTABILITY LOWER THAN LAST NIGHTS EVENT...WITH THE MOST PROBABLE WINDOW OF OPPORTUNITY FOR SEVERE WEATHER PRIOR TO 08Z...GENERALLY NORTHWEST OF LINE FROM HOLTON TO ABILENE. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG WINDS UP TO 60 MPH. ADDITIONALLY...LOCALIZED FLOODING MAY OCCUR IN THE MOST ROBUST ACTIVITY OVER PREVIOUSLY WET GROUNDS. CHANCES FOR ELEVATED THUNDERSTORMS/SHOWERS WILL CONTINUE THROUGH AT LEAST THE FIRST HALF OF SATURDAY BEFORE THE UPPER WAVE DEPARTS AND HIGH PRESSURE BEGINS TO BUILD IN FROM THE NORTH. LOWS TONIGHT WILL FALL INTO THE UPPER 60S TO LOWER 70S...WITH HIGHS ON SATURDAY ONLY REMAINING IN THE 80S WITH AMPLE CLOUD COVER AND PRECIPITATION EXPECTED. BLAIR PRECIP CHANCES DECREASE INTO THE EVENING HOURS SATURDAY NIGHT AS THE HIGH PUSHES IN AND THE FRONT MOVES TO THE SOUTH. OVERNIGHT LOWS IN THE 60S SHOULD BECOME HIGHS IN THE 80S SUNDAY WITH SOUTHEAST WINDS. SLIGHT CHANCES FOR PRECIP ON MONDAY AS LOW LEVEL JET RETURNS OVER THE FRONT AND ACROSS EASTERN KANSAS. CLIPPER SHORTWAVE TROF MOVING OUT OF THE UPPER MIDWEST MAY TRACK TO THE EAST OF THE STATE BUT WORTH LEAVING SLIGHT CHANCES AGAIN FOR TUESDAY. STRONGER FRONT MOVES IN BEHIND TROF PASSAGE ON WEDNESDAY AND WAS ABLE TO DIMINISH POP CHANCES WEDNESDAY DURING THE DAY THROUGH FRIDAY. STRONG RIDGE BUILDS ALOFT OVER COOLER SURFACE HIGH THAT SHIFTS INTO THE EAST COAST. HIGHS END OF THE WEEK MAY BE ABLE TO COOL INTO THE MID 80S. 67 && .AVIATION... VFR CONDITIONS EXPECTED FOR THE NEXT FEW HOURS BEFORE THUNDERSTORMS MOVE INTO THE TERMINALS DURING THE OVERNIGHT HOURS. MVFR CONDITIONS WILL BE POSSIBLE IN THE STRONGER STORMS OVERNIGHT. BEST CHANCES FOR MVFR CONDITIONS APPEAR TO BE IN THE 06-10Z TIME FRAME. CONDITIONS SHOULD IMPROVE TOWARDS DAYLIGHT BUT SHOWERS ARE EXPECTED TO LINGER INTO THE DAY TOMORROW. ANDERSON && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ011-012-023- 024-026-039-040. &&
Hazardous weather outlook, Aug 19, 4:53 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 453 PM CDT FRI AUG 19 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-202200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 453 PM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO SPREAD EASTWARD ACROSS MUCH OF THE AREA THIS EVENING AND OVERNIGHT. HEAVY RAINFALL OF AN INCH OR GREATER IS POSSIBLE...WHICH WILL INCREASE FLOODING POTENTIAL... PARTICULARLY IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL ON THURSDAY NIGHT. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL AND GUSTY WINDS...WITH A LOW END THREAT OF SEVERE WEATHER NORTHWEST OF A HOLTON TO ABILENE LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS CHANCES WILL LINGER ACROSS THE ENTIRE AREA INTO SATURDAY AFTERNOON. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 19, 8:57 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 857 PM CDT FRI AUG 19 2011 KSZ020-034-200245- CLOUD-OTTAWA- 857 PM CDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA AND SOUTHERN CLOUD COUNTIES... THROUGH 945 PM CDT...THUNDERSTORMS WILL MOVE EAST NORTHEAST AT 35 MPH ACROSS PORTIONS OF OTTAWA AND SOUTHERN CLOUD COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 45 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE TESCOTT...ADA...CULVER...GLASCO...MINNEAPOLIS... DELPHOS...BENNINGTON...WELLS...NILES...MILTONVALE AND AURORA. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. && LAT...LON 3946 9794 3958 9738 3896 9737 3896 9794 TIME...MOT...LOC 0156Z 250DEG 31KT 3926 9808
Special weather statement, Aug 19, 9:55 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
955 PM CDT FRI AUG 19 2011
KSZ011-012-200345-
BROWN-NEMAHA-
955 PM CDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND
NORTHWESTERN BROWN COUNTIES...
THROUGH 1045 PM CDT...THUNDERSTORMS WILL MOVE SOUTHEAST AT 30 MPH
ACROSS PORTIONS OF NORTHEASTERN NEMAHA AND NORTHWESTERN BROWN
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS UP TO 45 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE
ONEIDA...SABETHA...MORRILL...FAIRVIEW...RESERVE...HAMLIN...
HIAWATHA...POWHATTAN AND KICKAPOO RESERVATION.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3991 9533 3990 9534 3967 9568 3995 9608
4001 9595 4000 9556
TIME...MOT...LOC 0255Z 310DEG 28KT 4002 9586Special weather statement, Aug 19, 10:35 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT FRI AUG 19 2011
KSZ012-200415-
BROWN-
1035 PM CDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR BROWN COUNTY...
THROUGH 1115 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 35 MPH
ACROSS PORTIONS OF BROWN COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...
WINDS UP TO 40 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE KICKAPOO RESERVATION...ROBINSON...WILLIS...HORTON
AND EVEREST.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3992 9559 3978 9533 3965 9534 3965 9569
3969 9579 3976 9578
TIME...MOT...LOC 0335Z 313DEG 29KT 3979 9566Local storm report, Aug 19, 11:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1107 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL WSW WHITING 39.59N 95.61W
08/19/2011 E1.00 INCH JACKSON KS TRAINED SPOTTER
WINDS OF 52 MPH DRIVING HAIL.
&&
JWLocal storm report, Aug 19, 11:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1111 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 1 WNW HORTON 39.66N 95.54W
08/19/2011 E1.25 INCH BROWN KS TRAINED SPOTTER
&&
BARJENBRUCHLocal storm report, Aug 19, 11:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1119 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND GST WSW WHITING 39.59N 95.61W
08/19/2011 M56 MPH JACKSON KS TRAINED SPOTTER
ACCOMPANIED BY DIME TO QUARTER SIZE HAIL.
&&
BARJENBRUCHThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:57 PM CDT | Special Weather Statement | TOP | Cloud, Ottawa | 48 min |
| Aug 19, 9:25 PM CDT | Flash Flood Watch | TOP | Brown, Douglas, Jackson, Jefferson, Nemaha, Pottawatomie and 1 more | 7 hr |
| Aug 19, 9:55 PM CDT | Special Weather Statement | TOP | Brown | 50 min |
| Aug 19, 10:35 PM CDT | Special Weather Statement | TOP | Brown | 40 min |
| Aug 19, 10:59 PM CDT | Severe Thunderstorm Warning | TOP | Jackson | 16 min |
| Aug 20, 12:15 AM CDT | Special Weather Statement | TOP | Jackson | 30 min |
| Aug 20, 12:44 AM CDT | Special Weather Statement | TOP | Jackson, Jefferson | 31 min |
| Aug 20, 1:12 AM CDT | Special Weather Statement | TOP | Jefferson | 33 min |
| Aug 20, 1:22 AM CDT | Areal Flood Advisory | TOP | Brown, Douglas, Jackson, Jefferson, Nemaha, Shawnee | 113 min |
| Aug 20, 1:45 AM CDT | Special Weather Statement | TOP | Douglas | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.